It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-15-2007, 07:26 AM   #1
Newbie
(female)
 
Join Date: Aug 2007
Location: Oklahoma
Posts: 2
redgirl79 HB User
Unhappy BuSpar and weight gain--please help

I began taking Lexapro 2 years ago and after gradually reducing my dosage (due to the Lexapro not working anymore), my Dr. and I decided that my anxiety was really the main issue to address. He prescribed BuSpar about three and a half weeks ago. Besides slight dizziness, I did not experience any other real side effects--until the second week. I stepped on the scale and noticed that I had gained 3 pounds. No big deal. I decided to keep a food journal (even documenting the donut I had one morning--no lies) on top of my morning runs. I got on the scale this morning and have gained another 2 pounds. Five pounds in 3 weeks. I am not very tall, so although this may not seem like a lot of weight, on my frame it is. I e-mailed my Dr. and attached my food journal. He replied that BuSpar is not known to cause weight gain, and to keep running. That's all he said!
My question is, is this normal? Is this an initial effect and then levels out eventually? The BuSpar seems to be helping my anxiety and repetitive thoughts, but the weight gain is starting to worry me and cancel out the good effects. I am also starting to become overly conscious of what I am eating---and today I have only eaten an apple because I am really concerned about putting on more weight. Has anyone else had this happen? Please help!

Thanks everyone!

 
Old 08-15-2007, 08:02 AM   #2
Senior Veteran
(female)
 
Join Date: Sep 2006
Location: Boston, MA
Posts: 1,344
j2006 HB User
Re: BuSpar and weight gain--please help

This could all be water weight. And stress doesn't help any. Not eating will make it worse - it will slow your metabolic rate.

Give this some time - if you are doing well on your medication then try to stick it out.

I personally gain weight on any pill I take. Not everyone is like that.

I would weigh yourself once a week. Not everyday.

 
Sponsors Lightbulb
   
Old 08-16-2007, 06:02 AM   #3
Newbie
(female)
 
Join Date: Aug 2007
Location: Oklahoma
Posts: 2
redgirl79 HB User
Re: BuSpar and weight gain--please help

Thanks! I appreciate your reply. I know that starving myself is not the answer. I have gotten so frustrated! It could be water weight---I will wait things out. Thanks again!

 
Old 08-17-2007, 03:04 AM   #4
Senior Veteran
(female)
 
Join Date: Jun 2006
Location: royal oak mi 48067
Posts: 873
marian100 HB User
Re: BuSpar and weight gain--please help

I have been on buspar for 3 years and have not seen any weight gain as a side effect. Eat well and exercise and use it if it works for you. Godbless

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ativan
Celexa Effexor
Klonopin
Lexapro
  Paxil
Prozac
Valium
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



ms_mod (56), Foxxii (26), d0ink (25), Frank Furter (16), Jagraal (15), iluv (9), Shae794 (9), Skip4 (9), slenderella (8), tygriff (8)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (770), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 10:57 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!